MAUDE Adverse Event Report: DEXCOM, INC. DEXCOM G5 MOBILE CONTINUOUS GLUCOSE MONITORING SYSTEM

DEXCOM, INC. DEXCOM G5 MOBILE CONTINUOUS GLUCOSE MONITORING SYSTEM
Model Number 9500-66
Medical Device Problem Code Imprecision (1307)
Health Effect - Clinical Codes Hypoglycemia (1912); Loss of consciousness (2418)
Date of Event 01/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Diabetes mellitus is a known cause of hypoglycemia and loss of consciousness.
 
Event or Problem Description
It was reported that an inaccuracy between the continuous glucose monitor (cgm) and the blood glucose (bg) meter occurred.The sensor was inserted into the abdomen on (b)(6) 2021.The patient was lying in bed and became unconscious; he does not remember having any symptoms and does not recall much about the event.His cgm displayed 6.0 mmol/l at the time he lost consciousness.His daughter called for an ambulance and gave him a glycogen injection (presumed to mean glucagon) before emergency medical services (ems) arrived.The bg meter in the ambulance read 1.9 mmol/l.He stated that at the hospital his glucose level came back up and he was discharged the next day in good condition, but no hospital treatment information was provided.He does not recall the treatment given in the ambulance.At the time of report, the patient was doing okay.Data was evaluated and the allegation was confirmed.The probable cause could not be determined via data.No additional patient or event information is available.
 
Event or Problem Description
The reported glucose values fall within the d zone of the parkes error grid.The data investigation found a difference in values that fall within the b zone of the parkes error grid.
 
Additional Manufacturer Narrative
(b)(4).B5: describe event or problem - additional.H2: additional information.

Brand Name
DEXCOM G5 MOBILE CONTINUOUS GLUCOSE MONITORING SYSTEM
Common Device Name
CONTINUOUS GLUCOSE MONITOR
Manufacturer (Section D)
DEXCOM, INC.
6340 sequence dr.
san diego CA 92121
MDR Report Key11445169
Report Number3004753838-2021-45150
Device Sequence Number11641059
Product Code PQF
UDI-Device Identifier00386270000019
UDI-Public00386270000019
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P120005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number9500-66
Device Catalogue NumberSTS-GF-001
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/17/2021
Supplement Date Received by Manufacturer02/17/2021
Initial Report FDA Received Date03/09/2021
Supplement Report FDA Received Date03/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;